MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC HF CATHETER 5F FULL TRAY (TRIPLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC HF CATHETER 5F FULL TRAY (TRIPLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redv2044 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (redv2044) have been reported from the same facility.
 
Event or Problem Description
It was reported that the facility experienced an incident in which the 5 fr provena powerpicc had issues with kinking.Additional info.Rec'd 08/31/2020: "placement info: 5 fr triple lumen provena powerpicc placed in the right upper arm, basilic vein.13 cm external length; securacath in place" "on (b)(6) @ 0800, all 3 lumens occluded, unable to flush or obtain blood return.Vascular access team notified; dressing changed and catheter repositioned." on (b)(6) around noon, recurrent occlusion; vascular access team note indicates, ¿picc had a kink, no blood return¿.Catheter exchanged.".
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a kinked catheter was confirmed.The product returned for evaluation was one 5fr t/l powerpicc provena catheter.Usage residues were observed throughout the sample and needleless injection caps were attached to all three luers.A securacath stabilization device was received with the sample.Depth marking wear was observed just distal of the molded joint and between the 13cm and 17cm depth markings.Multiple kinks were observed in the vicinity of the worn markings.Microscopic inspection of the sample confirmed the presence of kinks in the catheter shaft.The sample kinked preferentially at the kink impression sites during manual manipulation.The kinks appeared to have occurred near the catheter insertion site.Both the kink locations and the accompanying depth marking wear suggested that catheter securement technique likely contributed.A lot history review (lhr) of redv2044 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (redv2044) have been reported from the same facility.
 
Event or Problem Description

Brand Name
POWERPICC HF CATHETER 5F FULL TRAY (TRIPLE-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10547903
Report Number3006260740-2020-03287
Device Sequence Number3507245
Product Code LJS
UDI-Device Identifier00801741028168
UDI-Public(01)00801741028168
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberN/A
Device Catalogue Number3385108Q
Device Lot NumberREDV2044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2020
Event Location Hospital
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer10/21/2020
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age15 YR
Patient Weight43